Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 72, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 13, 2016, 6:06 PM EDT for 4 counties in Pennsylvania. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2016, 6:06 PM EDT (22:06 UTC)
- Expired
- Aug 13, 2016, 7:00 PM EDT
- In force
- 54 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clinton County, PA, Lycoming County, PA, Potter County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:30 PM EDT | TSTM WND DMG | 5 Wsw Slate Run, PA | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
956 WUUS51 KCTP 132206 SVRCTP PAC035-081-105-117-132300- /O.NEW.KCTP.SV.W.0072.160813T2206Z-160813T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 606 PM EDT SAT AUG 13 2016 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA... SOUTHWESTERN TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA... NORTHWESTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA... NORTHWESTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA... * UNTIL 700 PM EDT. * AT 605 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RENOVO... MOVING NORTHEAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS AND FREQUENT LIGHTNING. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... WELLSBORO...CROSS FORK...LITTLE PINE STATE PARK... LEONARD HARRISON STATE PARK...CAMMAL...OLE BULL STATE PARK... ENGLISH CENTER...GLEN UNION...MORRIS...TAMARACK...SOUTH RENOVO... BUTTONWOOD...WESTPORT...HYNER...RENOVO...WATERVILLE...CEDAR RUN... LEETONIA...SLATE RUN AND LIBERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4119 7774 4140 7794 4186 7734 4145 7692 TIME...MOT...LOC 2205Z 237DEG 46KT 4138 7771 HAIL...<.75IN WIND...60MPH $$ RXR
1 follow-up statement
114
WWUS51 KCTP 132238
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
638 PM EDT SAT AUG 13 2016
PAC035-132246-
/O.CAN.KCTP.SV.W.0072.000000T0000Z-160813T2300Z/
CLINTON PA-
638 PM EDT SAT AUG 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLINTON COUNTY IS
CANCELLED...
THE STRONG WINDS ASSOCIATED SEVERE THUNDERSTORM WHICH PROMPTED THE
WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...THE WARNING
HAS BEEN CANCELLED.
FREQUENT LIGHTNING WILL CONTINUE FOR THE NEXT 15 TO 30 MINUTES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
NORTH CENTRAL PENNSYLVANIA.
LAT...LON 4186 7734 4145 7692 4129 7744 4131 7747
4134 7747 4135 7749 4136 7752 4137 7754
4141 7756 4145 7760 4148 7760 4148 7778
4150 7781
TIME...MOT...LOC 2236Z 237DEG 46KT 4158 7729
$$
PAC081-105-117-132300-
/O.CON.KCTP.SV.W.0072.000000T0000Z-160813T2300Z/
POTTER PA-TIOGA PA-LYCOMING PA-
638 PM EDT SAT AUG 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN POTTER...SOUTHWESTERN TIOGA AND NORTHWESTERN
LYCOMING COUNTIES...
AT 636 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MORRIS...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND FREQUENT LIGHTNING
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WELLSBORO...LITTLE PINE STATE PARK...LEONARD HARRISON STATE PARK...
CAMMAL...OLE BULL STATE PARK...ENGLISH CENTER...MORRIS...
BUTTONWOOD...CEDAR RUN...LEETONIA...SLATE RUN...WATERVILLE...
LIBERTY AND SKI SAWMILL SKI AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4186 7734 4145 7692 4129 7744 4131 7747
4134 7747 4135 7749 4136 7752 4137 7754
4141 7756 4145 7760 4148 7760 4148 7778
4150 7781
TIME...MOT...LOC 2236Z 237DEG 46KT 4158 7729
HAIL...<.75IN
WIND...60MPH
$$
RXRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:20 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 13, 3:20 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service State College PA 320 PM EDT SAT AUG 13 2016 .SYNOPSIS... Hot and Humid weather will persist across Central Pennsylvania through Sunday. Warm and muggy overnight tonight followed by Excessive heat conditions again in the lower to middle Susquehanna Valley again on Sunday. Heat indices of 100 to 108 degrees are expected during the afternoon and early evening.The heat and humidity will continue to support scattered thunderstorms. Storms may produce frequent lightning and heavy rainfall with the risk for some localized flooding. && .NEAR TERM /THROUGH TONIGHT/... Scattered storms across the region this afternoon with dew points in the in 70s. Heat indices were in the 100 to 105 range over the Lower and middle Susquehanna Valley until some locations saw temperatures drop from thunderstorms. Muggy conditions again tonight. High Dew point temperatures continue in the 70s. Little relief for those without AC tonight. Convective allowing models continue isolated to scattered convection though about 06z. With the high humidity, there has been a lot of cloud to ground lightning strikes with these storms. Very weak frontal boundary to drop southeast from the Great Lakes washes out. Still it may be helping to keep some of the convection going. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... General pattern continues with the upper level ridge off the Southeast Coast and a trough over the Upper MS Valley. A warm humid southwest flow continues into PA with short-waves moving through. Hence the hot muggy pattern with scattered thunderstorms will continue. Excessive heat warning for the Lower Susq Valley to Harrisburg continues with a Heat Advisory for counties surrounding that up to Williamsburg and west out to Franklin County. With the washed out frontal boundary and high PWs there remains a concern for heavy rain and localized flooding if storms stall or multiple storms move across the same location. && .LONG TERM /MONDAY THROUGH SATURDAY/... Storms will be more isolated Monday with weak ridging over the area. Heavy downpours still possible in storms but lower chances than Sunday. Dew points will be about 5 to 10 degrees lower and high temperatures will not be in the 80s and hence the heat indices will not be as high. Should feel a bit more comfortable for people. Warm front returns Tuesday with another short-wave moving northeast out of the Ohio Valley. Likely to see scattered thunderstorms across central PA with warm and humid conditions back. High temperatures will not be as high as the last few days though. Scattered showers and thunderstorms possible each day from Wednesday into Saturday with Friday having the lowest chances. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... scattered thunderstorms across the region with local heavy rain and gusty winds producing brief IFR condition. Outside of storms it is generally VFR. Storms will diminish overnight but isolated storms are still possible. Some areas of light fog and haze is likely overnight particularly in areas that recieved a good rain. Sunday looks to be a repeat. A cold front could bring drier air in by late Monday, which would decrease the chance of convection by then. Outlook... Fri-Mon...Localized restrictions in scattered to numerous mainly afternoon shra/tsra. Tue...Patchy fog possible early...otherwise mainly VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 6 PM EDT Sunday for PAZ028-036-046-049>053- 056-058-063-064. Excessive Heat Warning until 6 PM EDT Sunday for PAZ057-059- 065-066. && SYNOPSIS...Watson NEAR TERM...Watson SHORT TERM...Watson/Lambert LONG TERM...Watson/Lambert AVIATION...Watson/RXR
Hazardous weather outlook, Aug 13, 10:10 AM EDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1010 AM EDT SAT AUG 13 2016 PAZ028-036-056-058-063-064-141415- JUNIATA-FRANKLIN-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS- 1010 AM EDT SAT AUG 13 2016 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING LATER TODAY AND TONIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO CTP.STORMREPORTS@NOAA.GOV PAZ004>006-010-011-017-037-141415- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA- 1010 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING LATER TODAY INTO TONIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. ISOLATED SEVERE THUNDERSTORMS WITH STRONG WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO CTP.STORMREPORTS@NOAA.GOV PAZ057-059-065-066-141415- DAUPHIN-LEBANON-YORK-LANCASTER- 1010 AM EDT SAT AUG 13 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION...THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING LATE TODAY INTO EARLY TONIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING AGAIN LATE SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO CTP.STORMREPORTS@NOAA.GOV PAZ046-049>053-141415- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 1010 AM EDT SAT AUG 13 2016 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING LATER TODAY INTO EARLY TONIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO CTP.STORMREPORTS@NOAA.GOV PAZ012-018-019-024>027-033>035-041-042-045-141415- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD-FULTON-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON- 1010 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL APPROACH 100 DEGREES THROUGHOUT THE VALLEYS AND LARGER TOWNS AND CITIES THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING LATE THIS AFTERNOON INTO EARLY TONIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. ISOLATED SEVERE THUNDERSTORMS WITH STRONG WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO CTP.STORMREPORTS@NOAA.GOV
In the hours before
Special weather statement, Aug 13, 3:17 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
317 PM EDT SAT AUG 13 2016
PAZ036-056-057-063-064-132000-
DAUPHIN PA-CUMBERLAND PA-ADAMS PA-FRANKLIN PA-PERRY PA-
317 PM EDT SAT AUG 13 2016
...SPECIAL WEATHER STATEMENT...
AT 316 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR NEWPORT TO NEAR ST. THOMAS. MOVEMENT WAS
NORTHEAST AT 25 MPH.
IF OUTDOORS...SEEK SHELTER AS THIS STORM WILL BRING FREQUENT
LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CHAMBERSBURG...CARLISLE...MECHANICSBURG...ENOLA...SHIPPENSBURG...
WALNUT BOTTOM...COLONEL DENNING STATE PARK...SHERMANSDALE...
WERTZVILLE...NEWPORT...NEW BUFFALO...ROXBURY...NEW BLOOMFIELD...
GUILFORD...ELIZABETHVILLE...MARYSVILLE...UPPER STRASBURG...
SCHLUSSER...MARION AND NEW KINGSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3981 7796 4054 7724 4056 7717 4058 7718
4060 7702 4063 7696 4061 7692 4061 7689
4063 7681 4065 7680 4064 7679 4066 7672
4063 7665 4012 7707 4007 7713 4006 7712
3990 7725
TIME...MOT...LOC 1916Z 244DEG 22KT 4049 7720 3990 7783
RXRSpecial weather statement, Aug 13, 3:43 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EDT SAT AUG 13 2016
PAZ041-042-046-051-052-132030-
MONTOUR PA-SULLIVAN PA-SOUTHERN LYCOMING PA-NORTHERN LYCOMING PA-
NORTHUMBERLAND PA-
343 PM EDT SAT AUG 13 2016
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SULLIVAN...
NORTHUMBERLAND...LYCOMING...AND MONTOUR COUNTIES UNTIL 430 PM EDT...
AT 342 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR SHUNK TO WATSONTOWN. MOVEMENT WAS NORTHEAST
AT 30 MPH.
IF OUTDOORS...SEEK SHELTER AS THIS STORM WILL BRING FREQUENT
LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MUNCY...BARBOURS...BIGGERTOWN...HUGHESVILLE...DELAWARE RUN...
MONTGOMERY...EXCHANGE...SHUNK...LAIRDSVILLE...MUNCY VALLEY...
KETTLE CREEK GORGE...WATSONTOWN...LINCOLN FALLS...TURBOTVILLE...
LAPORTE...MCEWENSVILLE...PICTURE ROCKS...HILLSGROVE...
DUSHORE AND FORKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4155 7633 4132 7639 4115 7660 4116 7664
4113 7663 4105 7686 4107 7686 4112 7690
4160 7687
TIME...MOT...LOC 1942Z 212DEG 28KT 4152 7678 4109 7683
RXRSpecial weather statement, Aug 13, 4:19 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT SAT AUG 13 2016
PAZ057-063-065-066-132115-
DAUPHIN PA-CUMBERLAND PA-LANCASTER PA-YORK PA-
419 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF YORK...CUMBERLAND...
DAUPHIN...AND LANCASTER COUNTIES UNTIL 515 PM EDT...
AT 418 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DILLSBURG...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
LOWER ALLEN...CAMP HILL...STEELTON...ELIZABETHTOWN...MIDDLETOWN...
NEW CUMBERLAND...MECHANICSBURG...LEMOYNE...HOGESTOWN...MAYTOWN...
VALLEY GREEN...MOUNT WOLF...DILLSBURG...SIDDONSBURG...MARIETTA...
WORMLEYSBURG...ROYALTON...BRESSLER-ENHAUT-OBERLIN...
LAWNTON AND SHIREMANSTOWN.
LAT...LON 4003 7707 4006 7710 4028 7715 4026 7660
4001 7654
TIME...MOT...LOC 2018Z 280DEG 30KT 4013 7704
MARTINSpecial weather statement, Aug 13, 4:38 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
438 PM EDT SAT AUG 13 2016
PAZ006-037-132100-
TIOGA PA-POTTER PA-
438 PM EDT SAT AUG 13 2016
...SPECIAL WEATHER STATEMENT...
AT 437 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
DENTON HILL STATE PARK...MOVING NORTHEAST AT 30 MPH.
IF OUTDOORS...SEEK SHELTER AS THIS STORM WILL BRING FREQUENT
LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 35 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
LYMAN RUN STATE PARK...HARRISON VALLEY...ELKLAND...
DENTON HILL STATE PARK...WESTFIELD...ULYSSES...KNOXVILLE...OSCEOLA...
SKI DENTON SKI AREA AND SWEDEN VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4197 7717 4163 7790 4182 7797 4200 7773
4200 7722
TIME...MOT...LOC 2037Z 236DEG 28KT 4184 7778
RXRSpecial weather statement, Aug 13, 5:13 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 513 PM EDT SAT AUG 13 2016 PAZ010>012-017-018-132145- NORTHERN CENTRE PA-CLEARFIELD PA-CAMERON PA-ELK PA- NORTHERN CLINTON PA- 513 PM EDT SAT AUG 13 2016 ...SPECIAL WEATHER STATEMENT... AT 512 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PARKER DAM STATE PARK TO NEAR WOODLAND. MOVEMENT WAS NORTHEAST AT 30 MPH. IF OUTDOORS...SEEK SHELTER AS THESE STORMS WILL BRING FREQUENT LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 35 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... CLEARFIELD...SNOW SHOE...MEDIX RUN...PENFIELD...NORTH PHILIPSBURG... PINE GLEN...LECONTES MILLS...CHESTER HILL...PARKER DAM STATE PARK... CLARENCE...JEFFRIES...KARTHAUS...HICKS RUN...MOSHANNON...WOODLAND... BENEZETTE...S.B. ELLIOT STATE PARK... CAMERON... FORCE AND PLYMPTONVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4155 7818 4106 7780 4084 7834 4117 7863 TIME...MOT...LOC 2112Z 234DEG 29KT 4119 7849 4095 7833 RXR
Special weather statement, Aug 13, 5:34 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 534 PM EDT SAT AUG 13 2016 PAZ006-010>012-017-018-132215- NORTHERN CENTRE PA-CLEARFIELD PA-CAMERON PA-ELK PA-POTTER PA- NORTHERN CLINTON PA- 534 PM EDT SAT AUG 13 2016 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF POTTER...CAMERON... ELK...CLEARFIELD...CENTRE...AND CLINTON COUNTIES UNTIL 615 PM EDT... AT 533 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BENEZETTE TO NEAR KARTHAUS. MOVEMENT WAS NORTHEAST AT 30 MPH. IF OUTDOORS...SEEK SHELTER AS THESE STORMS WILL BRING FREQUENT LIGHTNING. IN ADDITION...WIND GUSTS UP TO 50 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... CROSS FORK...STEVENSON DAM...KEATING...WHARTON...CAMERON... TAMARACK...SOUTH RENOVO...PINE GLEN...WESTPORT...LECONTES MILLS... RENOVO...CLARENCE...KARTHAUS...HICKS RUN...MOSHANNON... KETTLE CREEK STATE PARK...KYLERTOWN...GRASSFLAT... DRIFTWOOD AND WALLACETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4167 7797 4118 7755 4093 7830 4117 7846 TIME...MOT...LOC 2133Z 241DEG 28KT 4125 7828 4105 7814 RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:06 PM EDT | Special Weather Statement | CTP | McKean | 69 min |
| Aug 12, 9:03 PM EDT | Special Weather Statement | CTP | Potter | 57 min |
| Aug 13, 12:33 AM EDT | Special Weather Statement | CTP | Warren | 57 min |
| Aug 13, 11:42 AM EDT | Special Weather Statement | CTP | Cambria | 33 min |
| Aug 13, 1:05 PM EDT | Special Weather Statement | CTP | Cumberland | 40 min |
| Aug 13, 1:16 PM EDT | Special Weather Statement | CTP | Centre | 44 min |
| Aug 13, 1:44 PM EDT | Special Weather Statement | CTP | Centre, Mifflin | 46 min |
| Aug 13, 1:49 PM EDT | Special Weather Statement | CTP | Mifflin | 41 min |
| Aug 13, 1:56 PM EDT | Special Weather Statement | CTP | Lebanon | 49 min |
| Aug 13, 2:12 PM EDT | Special Weather Statement | CTP | Lycoming | 33 min |
| Aug 13, 2:18 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon | 42 min |
| Aug 13, 2:26 PM EDT | Special Weather Statement | CTP | Juniata, Perry, Snyder, Union | 49 min |
| Aug 13, 2:34 PM EDT | Special Weather Statement | CTP | Lebanon | 41 min |
| Aug 13, 3:12 PM EDT | Special Weather Statement | CTP | Montour, Northumberland, Snyder, Union | 48 min |
| Aug 13, 3:17 PM EDT | Special Weather Statement | CTP | Cumberland, Franklin, Perry | 43 min |
| Aug 13, 3:43 PM EDT | Special Weather Statement | CTP | Sullivan | 47 min |
| Aug 13, 4:04 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 30 min |
| Aug 13, 4:19 PM EDT | Special Weather Statement | CTP | York | 56 min |
| Aug 13, 4:38 PM EDT | Special Weather Statement | CTP | Potter | 22 min |
| Aug 13, 5:13 PM EDT | Special Weather Statement | CTP | Cameron, Clearfield | 32 min |
| Aug 13, 5:34 PM EDT | Special Weather Statement | CTP | Clinton | 41 min |
| Aug 13, 6:25 PM EDT | Special Weather Statement | CTP | Schuylkill | 50 min |
| Aug 13, 7:00 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan, Tioga | 45 min |
| Aug 13, 7:13 PM EDT | Special Weather Statement | CTP | McKean | 47 min |
| Aug 13, 7:30 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Warren | 60 min |
| Aug 13, 7:35 PM EDT | Special Weather Statement | CTP | Franklin | 55 min |
| Aug 13, 7:55 PM EDT | Special Weather Statement | CTP | Sullivan | 35 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.